Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

May 30, 2012Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at May 30, 2012, 5:54 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2012, 5:54 PM EDT (21:54 UTC)
Expired
May 30, 2012, 6:45 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA

Counties Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 117 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WWUS81 KBOX 302154
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EDT WED MAY 30 2012

CTZ002-003-MAZ004-008>011-302245-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN
WORCESTER MA-TOLLAND CT-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
554 PM EDT WED MAY 30 2012

AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE 
OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS ALONG A LINE 
EXTENDING FROM WESTHAMPTON MASSACHUSETTS TO THE NORTHWEST CORNER OF 
CONNECTICUT.  THE THUNDERSTORMS WERE MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTHAMPTON...AMHERST...
  HOLYOKE...WESTFIELD...CHICOPEE...BELCHERTOWN...
  WEST SPRINGFIELD...WILBRAHAM...WARE...SPRINGFIELD...  
  RUTLAND...PALMER...LUDLOW...LONGMEADOW...EAST LONGMEADOW...  
  AGAWAM...WINDSOR LOCKS...SUFFIELD...ENFIELD AND EAST GRANBY.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4214 7308 4215 7304 4222 7302 4238 7277
      4239 7237 4231 7235 4234 7231 4239 7231
      4240 7186 4190 7265 4190 7292 4197 7290
      4197 7303 4203 7302 4204 7306 4210 7308

$$

WTB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 30, 5:15 PM EDT, 39 minutes earlier.

Area forecast discussion, May 30, 5:15 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
515 PM EDT WED MAY 30 2012

.SYNOPSIS...
RAIN CONNECTED TO MOISTURE FROM FAR AWAY TROPICAL STORM BERYL WILL
FALL OVER THE CAPE AND ISLANDS THIS EVENING. SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF A COLD FRONT WILL AFFECT PORTIONS OF
SOUTHWEST NEW HAMPSHIRE...CENTRAL AND WESTERN MASSACHUSETTS AND
NORTHERN CONNECTICUT THIS EVENING. THE SHOWERS AND THUNDERSTORMS
SHOULD DIMINISH IN INTENSITY AND COVERAGE AS THEY MOVE INTO
EASTERN MASSACHUSETTS AND RHODE ISLAND. WEAK HIGH PRESSURE FROM
SOUTHERN CANADA WILL KEEP THE REGION DRY ON THURSDAY AND FRIDAY AS
THE CIRCULATION OF BERYL OR ITS REMNANTS REMAINS WELL OFFSHORE.
LOW PRESSURE IN THE GREAT LAKES SWINGS A COLD FRONT THROUGH NEW
ENGLAND SATURDAY. UPPER LOW PRESSURE BRINGS UNSETTLED WEATHER
MONDAY AND TUESDAY WITH MIXED CLOUDS AND SCATTERED SHOWERS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
515 PM UPDATE...
MADE A QUICK UPDATE TO REFLECT LATEST RAFL TRENDS. NOW LOOKS LIKE
THE RAIN OVER SOUTHEASTERN ZONES SHOULD MOVE OFFSHORE QUICKER THAN
EXPECTED. ALSO UPDATED THE GRIDS FOR THE BAND OF CONVECTION NOW
EXTENDING FROM SW NH THRU WESTERN MA TO JUST W OF CT. A FEW OF THE
TSTMS ARE EXPECTED TO CONTAIN HEAVY DOWNPOURS WITH POSSIBLY A HALF
INCH OF RAIN FALLING WITHIN AN HOUR IN LOCALIZED SPOTS. THE
ACTIVITY IS STILL EXPECTED TO WEAKEN/DIMINISH AS IT HEADS TO
EASTERN MA AND RI THIS EVENING.

PREVIOUS DISCUSSION...
TWO CENTERS OF ACTION FOR THE NEAR TERM PORTION OF THE FORECAST.

HAVE A PERIOD OF CATEGORICAL POPS ACROSS THE CAPE AND ISLANDS
WITH CHC BACK TO ABOUT A PYM-PVD-WST LINE FROM RAFL EMANATING FAR
N FROM BERYL. ANTICIPATING GENERALLY A QUARTER TO A HALF INCH OF
RAIN ACROSS THE CAPE AND ISLANDS...EXCEPT POSSIBLY A LITTLE MORE
ON NANTUCKET. MODELS ARE NOT BEEN HANDLING THIS AREA OF RAFL VERY
WELL. EMBEDDED THUNDER POSSIBLE BUT MORE LIKELY TO REMAIN SE OF
ACK. WILL KEEP THE RAIN GOING LONGER IN THE SE THAN SHOWN BY MODELS
BASED UPON LATEST TRENDS. THE RAIN SHOULD EVENTUALLY SLIDE OUT TO
SEA AROUND OR A LITTLE AFTER MIDNIGHT.

SECOND CENTER OF ACTION IS THE CONVECTION THAT WAS APPROACHING
WESTERN MA AT 1930Z. ONLY SCT COVERAGE AT 1930Z BUT COVERAGE MIGHT
INCREASE A LITTLE AS THIS BAND MOVES OVER AND EAST OF THE
BERKSHIRES DUE TO ENTRAINMENT OF TROPICAL MOISTURE FROM THE SOUTH. HAVE
STUCK WITH A BAND OF LIKELY POPS FROM WESTERN HFD COUNTY ACROSS
THE EAST SLOPES OF THE BERKS INTO FRANKLIN COUNTY WHERE LOOKS TO
BE BEST OVERLAP OF LOW LEVEL MOISTURE CONVERGENCE...HIGH K INDICES
AND HIGH PWATS. BAND OF HIGH THETA E ASSOCIATED WITH THIS
CONVECTIVE ACTIVITY. THE QUESTION REMAINS AS TO JUST HOW MUCH
COVERAGE...HOW HEAVY...AND HOW FAR EAST THIS WILL HOLD TOGETHER.
NOT EXPECTING SVR CONVECTION BUT LOCAL DOWNPOURS AND LOCALIZED
STREET FLOODING POSSIBLE WITH ONE OR TWO OF THE CELLS.

THIS BAND OF CONVECTION IS PROGGED TO WEAKEN CONSIDERABLY BY MOST
MODELS AS IT GETS EAST OF A MHT-ORH- IJD LINE. CONFIDENCE LOW ON
THE DECAY OF THIS FEATURE BUT WOULD NOT BE SURPRISED WITH ISOLATED
ELEVATED CONVECTION MAKING IT TO A BOS-PVD LINE AROUND 03Z.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
TONIGHT...

DRY WEATHER WITH LOWER DEWPOINTS SHOULD DOMINATE ACROSS THE
FORECAST AREA THU AND THU NIGHT. HAVE GONE WITH A BIAS CORRECTED
BLEND OF MAV AND MET TEMP GUIDANCE. EXPECT LIGHT NW WINDS THU BUT
THERE IS A LOW CHANCE OF THE GRADIENT BEING SLACK ENOUGH TO
SUPPORT SOME LOCAL SEA BREEZES. LOWER DEWPOINTS AND LIGHT WINDS
SHOULD ALLOW TEMPS THU NIGHT TO DROP ABOUT 6 TO 10 DEGREES LOWER
THAN TONIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BIG PICTURE...
CLOSED UPPER LOW OVER THE MIDWEST LIFTS NORTH OF THE GREAT LAKES
OVER THE WEEKEND...THEN PIVOTS OVER NEW ENGLAND EARLY NEXT WEEK AND
LINGERS HERE DURING THE MIDWEEK.

FRIDAY...
SURFACE HIGH PRESSURE OVER THE REGION MOVES EAST BUT PROVIDES DRY
WEATHER THROUGH THE DAY.  MODELS SHOW INCREASING HIGH LEVEL
MOISTURE...SO INCREASING HIGH CLOUDS.  INCREASING LOW LEVEL
SOUTHEAST WINDS MAY BRING LOWER CLOUDS DURING THE LATE AFTERNOON
BUT WITH EVENING LOW LEVEL JET FEEDING FROM THE MID ATLANTIC COAST
INTO CENTRAL NY...EXPECT MOST OR ALL OF PCPN TO BE JUST WEST OF OUR
BORDER.  WE BRING SLIGHT CHANCE POPS TO THE CT VALLEY BY 00Z.  GOOD
DAY FOR MIXING WITH MIXING DEPTH UP TO 850 MB.  TEMPS AT THAT LEVEL
ARE FORECAST 8-10C...SO MAX SURFACE TEMPS IN THE 70S.  EAST WIND MAY
KEEP BOSTON/CAPE ANN/OUTER CAPE COD/ISLANDS IN THE 60S.  FOR THE
MOST PART...A FAIR DAY.

FRIDAY NIGHT-SATURDAY
SHORTWAVE MOVES AROUND THE GREAT LAKES LOW PRESSURE.  THIS DRIVES
THE SURFACE COLD FRONT EAST.  LOW LEVEL JET /30-40 KNOTS/ MOVES TO
THE NEW ENGLAND BORDER DURING THE NIGHT AND CENTERS ON SOUTHERN NEW
ENGLAND BY MORNING. THIS JET THEN MOVES EAST OF MASSACHUSETTS DURING
SATURDAY AFTERNOON.

THE LOW LEVEL JET RUNS OVER THE TOP OF EAST FLOW AT THE SURFACE.
THIS SHOULD GENERATE INCREASING LIFT FRIDAY NIGHT WITH BEST LIFT ON
SATURDAY. CROSS SECTIONS SHOW DEEP MOISTURE IN PLACE BY SATURDAY.
PRECIPITABLE WATER VALUES RETURN TO 1.5 INCHES...A HEALTHY AMOUNT
FOR SPRING WHICH WOULD SUPPORT SOME HEAVY DOWNPOURS.  THIS MEANS
INCREASING POPS OVERNIGHT AND MAXIMUM VALUE POPS DURING SATURDAY
MORNING...THEN DIMINISHING WEST TO EAST BY EVENING.  AS THIS WILL BE
DAY 4 OF THE FORECAST...WE HAVE CAPPED MAXIMUM POPS AT LIKELY VALUES
/55 TO 74 PCT/ FOR NOW.

EAST SURFACE WIND AND SHOWERS WILL KEEP MIXING VALUES BELOW FULL
POTENTIAL.  FRIDAY NIGHT DEWPOINTS WILL BE IN THE 50S...WHICH SHOULD
KEEP OVERNIGHT MIN TEMPS NO LOWER THAN THAT LEVEL.  WE USED A BLEND
OF MOS FOR DAYTIME MAX TEMPS.

SUNDAY...
DRY SLOT MOVES OVER THE REGION SATURDAY NIGHT AND AT LEAST A PART OF
SUNDAY.  UPPER LOW PRESSURE AND COOLER TEMPS ALOFT MOVE IN FROM
CANADA LATER IN THE DAY.  THIS IS BEST SHOWN BY THE MODEL CROSS
SECTIONS OF RH WHICH SHOW MODERATELY DRY VALUES THROUGH MIDDAY
SUNDAY FOLLOWED BY MOIST VALUES UP TO AT LEAST 600 MB COMMENCING
AFTER 18Z.  WITH COOLER TEMPS ALOFT AND INCREASED
INSTABILITY...SCATTERED SHOWERS ARE POSSIBLE WITH THE BEST CHANCE
FOUND ALONG AND NORTH OF THE MASS PIKE. MOST OF THE TIME WILL BE DRY
BUT WITH PARTLY TO MOSTLY CLOUDY SKIES. TEMPS ARE A BLEND OF HPC AND
GMOS VALUES.

MONDAY THROUGH WEDNESDAY
UPPER LOW HOVERS OVER NEW ENGLAND MONDAY AND TUESDAY...THEN MOVES
OFF THROUGH THE GULF OF MAINE WEDNESDAY. THIS MAINTAINS COLD POOL
MOISTURE AND INSTABILITY THROUGH TUESDAY.  EXPECT PLENTY CLOUDS
MONDAY AND TUESDAY WITH SCATTERED SHOWERS.  CLOUDS AND POPS TREND
LESS BUT DON/T DISAPPEAR WEDNESDAY.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW FOR FORECAST AREA...
MODERATE CONFIDENCE.

MVFR CIGS AND VSBYS NOW EXPECTED ALONG AND SE OF ROUGHLY A FMH-
UUU-WST LINE WITH RAIN ASSOCIATED WITH MOISTURE EMANATING FAR N
FROM BERYL...EVEN THOUGH THE CIRCULATION OF BERYL WILL REMAIN FAR
TO THE S OF NEW ENGLAND. CONDITIONS MAY LOWER TO IFR CIGS AND
VSBYS FOR ACK AND POSSIBLY MVY AND CQX AS WELL FOR THIS EVENING.
STATISTICAL GUIDANCE SHOWS LIFR FOG DEVELOPING ACK AFTER RA SHIELD
MOVES OFF DURING THE OVERNIGHT HOURS.

MOST OF THE REST OF THE AREA SHOULD BE VFR EXCEPT FOR LOCALIZED
MVFR CIGS AND VSBYS IN SCT SHOWERS AND TSTMS MOVING WEST TO EAST
AFT 20Z. SHOWERS/TSTMS SHOULD DIMINISH IN COVERAGE AND INTENSITY
SE OF A MHT-ORH-IJD LINE.

KBOS TAF...MODERATE CONFIDENCE. VFR CIGS SHOULD PREVAIL MOST OF
THE PERIOD. SCT SHOWERS AND ISOLD TSTMS MAY IMPACT THE BOS
AIRSPACE FOR AN HOUR OR TWO SOMETIME IN THE 02Z - 05Z WINDOW.
RELATIVELY LIGHT WINDS BUT TOUGH CALL ON DIRECTION. THOUGHT WE
WOULD SEE A SEA BREEZE FOR A FEW HOURS THIS AFTERNOON BUT AREA OBS
SUGGESTING THAT A SW FLOW MAY ESTABLISH ITSELF SOONER THAN
LATER...ALBEIT WEAK. WILL BE MONITORING AND MAY NEED TO AMEND. VFR
CONDITIONS SHOULD PREVAIL BEHIND THE COLD FRONT THU. THERE IS A
SLIGHT CHANCE OF A SEA BREEZE DEVELOPING FOR A FEW HOURS THU AFTERNOON.

KBDL TAF...MODERATE CONFIDENCE THRU TONIGHT.
MOSTLY VFR CIGS EXPECTED THROUGH THIS EVENING. A BRIEF PERIOD OF
MVFR CIGS AND VSBYS POSSIBLE IN VICINITY OF SHRA/TSRA LATE THIS
AFTERNOON AND EVENING. GREATEST RISK FOR TSTMS IN OR NEAR THE BDL
AIRSPACE LOOKS TO BE SOMETIME IN THE 21Z TO 01Z WINDOW. MVFR VSBYS
IN FOG POSSIBLE FOR A TIME OVERNIGHT.
THU...HIGH CONFIDENCE OF VFR CONDITIONS BEHIND COLD FRONT.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY...MODERATE TO HIGH CONFIDENCE
VFR DURING THE DAY WITH CEILINGS LOWERING TO MVFR-IFR AT NIGHT.
OCCASIONAL IFR VSBYS IN SHOWERS FRIDAY NIGHT.  LIGHT EAST WIND WHICH
WILL BE MOST NOTICEABLE ALONG THE EAST COAST.

SATURDAY...MODERATE CONFIDENCE
MVFR-IFR CONDITIONS DURING THE DAY WITH LOW CLOUDS AND SHOWERS.
SCATTERED TO ISOLATED TSTMS.  EAST FLOW SWITCHES TO SOUTH AND THEN
WEST LATE IN THE DAY.

SUNDAY...MODERATE CONFIDENCE
VFR. INCREASING AFTERNOON CLOUDS AND SCATTERED SHOWERS ESPECIALLY
OVER SOUTHERN NH AND WESTERN MASS.

MONDAY...MODERATE CONFIDENCE
VFR. SCATTERED SHOWERS MAY BRING OCCASIONAL MVFR CONDITIONS.

&&

.MARINE...
SWELL SEEMS TO HAVE SLOWLY SUBSIDED ACROSS THE OUTER S COASTAL
WATERS...ALTHOUGH STILL 5 FOOTERS OUTSIDE OF ACK SHOALS. FORECAST
TREND IS TO LOWER OVER THE NEXT 12 HOURS AND WILL CANCEL THE SMALL
CRAFT ADVISORY FOR ROUGH SEAS.

RELATIVELY LIGHT WINDS ARE BEING FORECAST THROUGH THE PERIOD.

SWELLS WILL PROBABLY INCREASE AGAIN FOR THE OUTER S AND SE COASTAL
WATERS BY LATE THU AND THU NIGHT AS THE SWELL EMANATING FROM BERYL
BEGINS TO ARRIVE. THUS...MAY NEED TO REHOIST SMALL CRAFT ADVISORY
FOR SOMETIME THU AFTERNOON FOR SOME OF THE WATERS.

AREAS OF FOG WILL PERSIST OVER THE COASTAL WATERS TONIGHT AND THEN
SHOULD DISSIPATE AS DRIER AIR BEHIND THE COLD FRONT MOVES IN.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY...MODERATE CONFIDENCE
5 FOOT SEAS ON THE OUTER WATERS WILL DIMINISH DURING THE MORNING.
OTHERWISE WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT THRESHOLDS.

FRIDAY NIGHT-SATURDAY...MODERATE CONFIDENCE
SMALL CRAFT ADVISORY MAY BE NEEDED.

LOW PRESSURE IN CANADA WILL SWING A COLD FRONT ACROSS THE WATERS ON
SATURDAY. EAST TO SOUTHEAST WINDS AHEAD OF THIS FRONT MAY REACH
25-30 KNOTS LATE FRIDAY NIGHT AND SATURDAY.  SEAS WILL BUILD TO 5-7
FEET ESPECIALLY OVER THE OUTER WATERS.

SUNDAY...MODERATE CONFIDENCE
WINDS WILL BE LESS THAN 25 KNOTS ON SUNDAY.  ANY LINGERING 5 FOOT
SEAS WILL DIMINISH SUNDAY MORNING.

MONDAY...MODERATE CONFIDENCE
SMALL CRAFT ADVISORY MAY BE NEEDED.

NORTH TO NORTHEAST WINDS WILL BUILD TO AROUND 20 KNOTS.  SEAS WILL
BUILD TO 5-6 FEET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...WTB
AVIATION...WTB/THOMPSON
MARINE...WTB/THOMPSON
Hazardous weather outlook, May 30, 4:24 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT WED MAY 30 2012

CTZ003-004-MAZ005>007-012>019-RIZ001>005-312030-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
424 PM EDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ006>008-312030-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
424 PM EDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

LOW TO MODERATE CONFIDENCE LATE TONIGHT FOR FOG ALONG THE SOUTH
AND SOUTHEAST SHORELINE WITH VISIBILITIES DOWN TO A QUARTER MILE
OR LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW TO MODERATE CONFIDENCE THURSDAY MORNING FOR FOG ALONG THE
SOUTH AND SOUTHEAST SHORELINE WITH VISIBILITIES DOWN TO A QUARTER
MILE OR LESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-312030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
424 PM EDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

THERE IS A LOW TO MODERATE CONFIDENCE OF FOG ALONG THE SOUTH AND
SOUTHEAST WATERS WITH VISIBILITIES DOWN TO A QUARTER MILE OR LESS
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW TO MODERATE CONFIDENCE CONTINUES THURSDAY MORNING FOR FOG
ALONG THE SOUTH AND SOUTHEAST WATERS WITH VISIBILITIES DOWN TO A
QUARTER MILE OR LESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-MAZ002>004-008>011-026-NHZ011-012-015-312030-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
424 PM EDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS LATE
EARLY THIS EVENING. THE MAIN HAZARD WITH THESE STORMS WILL BE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 30, 4:34 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT WED MAY 30 2012

NHZ011-302130-
CHESHIRE NH-
434 PM EDT WED MAY 30 2012

AT 427 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF HEAVY DOWNPOURS NEAR BRATTLEBORO
VERMONT...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHESTERFIELD...SWANZEY...KEENE...
  TROY...MARLBOROUGH...ROXBURY...SULLIVAN...NELSON...HARRISVILLE AND
  STODDARD.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. THUNDERSTORMS EARLIER THIS
AFTERNOON HAVE PRODUCED UP TO A HALF INCH OF RAIN IN ABOUT AN HOUR.
DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4310 7209 4282 7206 4284 7256 4285 7256
      4288 7256 4290 7253 4294 7253

THOMPSON
Special weather statement, May 30, 5:11 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT WED MAY 30 2012

CTZ002-MAZ002>004-008>011-026-NHZ011-012-015-302200-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-EASTERN HILLSBOROUGH NH-HARTFORD CT-NORTHERN WORCESTER
MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH
NH-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
511 PM EDT WED MAY 30 2012

AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND
OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS ALONG A LINE
EXTENDING FROM 15 MILES EAST OF KEENE TO 30 MILES WEST OF
TORRINGTON...MOVING EAST AT 30 MPH. AN ISOLATED THUNDERSTORM OR TWO
COULD PRODUCE BRIEF WIND GUSTS BETWEEN 30 AND 40 MPH.

THE LEADING EDGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
APPROACH MANCHESTER NEW HAMPSHIRE...WORCESTER AND THE SUBURBS NORTH
OF HARTFORD AROUND OR A LITTLE AFTER 6 PM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4225 7301 4230 7301 4233 7307 4239 7307
      4240 7301 4264 7296 4274 7280 4273 7247
      4276 7252 4288 7256 4305 7232 4288 7143
      4283 7142 4179 7302 4183 7295 4195 7290
      4197 7303 4203 7302 4210 7308

THOMPSON
Special weather statement, May 30, 5:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EDT WED MAY 30 2012

CTZ002-003-MAZ004-008>011-302245-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN
WORCESTER MA-TOLLAND CT-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
554 PM EDT WED MAY 30 2012

AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS ALONG A LINE
EXTENDING FROM WESTHAMPTON MASSACHUSETTS TO THE NORTHWEST CORNER OF
CONNECTICUT.  THE THUNDERSTORMS WERE MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTHAMPTON...AMHERST...
  HOLYOKE...WESTFIELD...CHICOPEE...BELCHERTOWN...
  WEST SPRINGFIELD...WILBRAHAM...WARE...SPRINGFIELD...
  RUTLAND...PALMER...LUDLOW...LONGMEADOW...EAST LONGMEADOW...
  AGAWAM...WINDSOR LOCKS...SUFFIELD...ENFIELD AND EAST GRANBY.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4214 7308 4215 7304 4222 7302 4238 7277
      4239 7237 4231 7235 4234 7231 4239 7231
      4240 7186 4190 7265 4190 7292 4197 7290
      4197 7303 4203 7302 4204 7306 4210 7308

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:23 PM EDTSpecial Weather StatementBOXHampden, Worcester37 min
May 29, 8:48 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester42 min
May 29, 9:04 PM EDTSpecial Weather StatementBOXWorcester41 min
May 29, 9:14 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester39 min
May 29, 9:36 PM EDTSpecial Weather StatementBOXNorfolk39 min
May 30, 5:11 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire49 min
May 30, 4:34 PM EDTSpecial Weather StatementBOXCheshire56 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.